MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED; KNEE CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0003R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by r&d knee manager: revision surgery after 2 years from implantation due to knee pain on the lateral side.Cause for pain is unknown.During the revision procedure the surgeon noticed that the implants were loosened.From visual inspection of the returned components, no residual cement can be seen on the distal surface of the tibial tray and the internal surface of the femoral component.This is common findings on explanted components even if the cause for revision is not loosening.So, absence of cement on explanted components is not an evidence of a faulty device.Many other factors (like temperature, time) during cementation process could had played a role in reducing performances of interdigitation between implant and cement on both tibial and femoral side.No other aspects relevant for the event can be noted on explanted components.Batch review performed on 20 may 2019: lot 166910: (b)(4) items manufactured and released on 21-feb-2017.Expiration date: 2022-02-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Another device was involved in the complaint.Batch review performed on 20 may 2019: gmk-sphere 02.07.1203r tibial tray fixed cemented # 3 r, lot 164894 (k090988): (b)(4) items manufactured and released on 12 october 2016.Expiration date: 2021-10-02.No anomalies found related to the problem.To date, all items of the same lot have been already sold with another similar reported event.
 
Event or Problem Description
The patient came in complaining of lateral knee pain after about 3 years from the primary surgery and the cause of pain is unknown.The surgeon performed a lateral facetectomy.During the procedure, the surgeon observed that the cement was no longer adhered to the femoral component and tibial tray and the components were loose.The surgeon revised the femoral component, tibial tray and poly with a competitor's product and the surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8640301
Report Number3005180920-2019-00406
Device Sequence Number16564272
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Catalogue Number02.12.0003R
Device Lot Number166910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;